EVERY DAY IS DIFFERENT. YOUR PERIOD PRODUCT SHOULD BE TOO. GET $2 OFF.
Click on the cross to close the popups
Question:

Can stress cause spotting?

PEER ANSWER

You know what? I wondered this myself. I wouldn’t think so because I’m not quite sure to how the two would be connect, but it’s a possibility. Our health expert, Michelle, might be able to provide a more certain answer. But I know for sure that when I’m stressed, the last thing I need is for my period to start, or worse, to start spotting. Oh, how I despise spotting!

MOM ANSWER

Stress can lead to spotting — especially extreme stress. If you're living with a lot of stress, learn to take care of yourself and your health. Be sure to exercise regularly. Exercise is a great stress reliever and, if you're like me, the time spent exercising gives you time to sort through your worries and thoughts. Also, be sure to eat healthfully. Many people (me included) tend to reach for sweets or junk food when stressed out. But choosing nutritious foods can give you more energy and actually help you feel better. It's also important to get enough sleep.

EXPERT ANSWER
Yes, yes and yes. Stress can cause just about anything. Emotional stress (depression, anxiety, worry, insomnia) and physical stress (weight loss or gain, illness,poor diet) can both affect your menstrual cycle. Hormones such as estrogen and progesterone are necessary for normal menstrual cycles to take place. Stressors cause an increase in another hormone called cortisol (secreted from the adrenal gland which sits on top of your kidney), which diminishes the release of estrogen and progesterone. The result can be spotting, and late or lighter periods. Menstrual spotting can be caused by various factors, and if this is an ongoing issue, you should contact your health care provider.

Related Articles

Default Image
Default Image

This is not intended to be medical advice. Everybody is different so please make sure to consult your physician if you're having issues. Do not delay or refrain from seeking professional medical advice from your physician because of something you have read on this site.